Hail, Autauga
- When
- April 8, 8:16 AM CST
- Where
- Autauga County, Prattville
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.467, -86.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 4:17 AM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 AM CDT SAT APR 8 2006 .SHORT TERM...(TODAY THROUGH MONDAY) MAIN EVENT WINDING DOWN QUICKLY THIS MORNING...AND HOPEFULLY...WE ARE DONE WITH ALL THE NASTY STUFF. SOME CONCERN THOUGH FOR LATER THIS MORNING...AS LIGHTNING ACTIVITY IS PICKING UP WITH THE STORMS FORMING ALONG THE COLD FRONT IN MISSISSIPPI. BASED ON CURRENT TRACK/SPEED...LOOKS LIKE THE COLD FRONT WILL REACH MGM ABOUT 15Z. ACROSS SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA...MAINLY ALONG THE U.S. 80/INTERSTATE 85 CORRIDOR EAST OF SELMA...SOME CONCERN WE MAY SEE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE COMBINATION OF MOIST/WARM AIR IN THE LOW LEVELS AND STEEPENING LAPSE RATES AS TEMPERATURES COOL ALOFT SHOULD ALLOW FOR SUFFICIENT INSTABILITY TO SUPPORT SOME ISOLATED STRONG TO MARGINALLY SEVERE STORMS...WITH HAIL BEING THE MAIN CONCERN...AND PERHAPS WIND GUSTS. OTHERWISE...TO THE NORTH AND WEST OF THIS AREA...WILL NEED TO KEEP AT LEAST CHANCE POPS IN THE FORECAST...AS THE UPPER LEVEL SYSTEM AND COLD POOL ALOFT PASS ACROSS THE AREA. WITH THE POSITIVELY TILTED SYSTEM...THE DRIER AIR WILL BE SLOWER TO MOVE IN THAN NORMAL...AND THE MOISTURE WILL STICK AROUND UNTIL THE PASSAGE OF THE MID AND UPPER LEVEL TROUGH. TEMPERATURES ARE A BIT PROBLEMATIC TODAY...WITH THE BEST/STRONGER COLD AIR ADVECTION NOT REALLY KICKING IN UNTIL LATER THIS AFTERNOON. ON THE OTHER HAND...EXPECT MOSTLY CLOUDY SKIES AT BEST FOR THE BULK OF THE DAY. WILL MOST LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS TO POPS AND TEMPS BASED ON CURRENT TRENDS BEFORE 12Z. BY TONIGHT...JUST A FEW LINGERING SHOWERS IN THE FAR SOUTHEAST VERY EARLY IN THE EVENING...OTHERWISE WITH THE LOSS OF DAYTIME HEATING AND FLOW OF DRIER AIR...CLOUDS SHOULD BEGIN TO CLEAR FAIRLY QUICKLY FROM NORTHWEST TO SOUTHEAST. PRESSURE GRADIENT LOOKS TO STAY FAIRLY TIGHT TONIGHT...SO EXPECT WINDS TO STAY UP THROUGH THE NIGHT...AND KEEP US FROM COOLING TOO MUCH. SUNDAY THROUGH MONDAY...MAINLY A TEMPERATURE FORECAST AS HIGH SURFACE HIGH...SPRAWLING HIGH AT H8...AND H5 RIDGE CONTROL THE WEATHER OVER THE SOUTHEAST. GUIDANCE TEMPERATURES ARE CLOSE...AND TOOK A COMBINATION OF PERSISTENCE AND GUIDANCE BLEND. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) WITH TROUGH DEEPENING ALONG THE PACIFIC COAST...UPPER LEVEL RIDGING IS INDUCED AND ENHANCED. TEMPERATURES WONT BE CLIMBING ALL TOO QUICKLY HOWEVER...AS THE SURFACE HIGH AND H8 HIGH ARE ANCHORED ALONG THE APPALACHIANS...AND WILL HOLD THE WARM AIR OFF TO OUR WEST. EXTENDED FORECAST BASED SOLELY ON GFS/MAV GUIDANCE FOR THE 4 AM ISSUANCE DUE TO WORKLOAD...AND WILL NEED TO MAKE SOME ADJUSTMENTS AS MORE TIME IS AVAILABLE. ORIGINALLY INCLUDED SLIGHT CHANCE POPS FOR SATURDAY...BUT AS MENTIONED IN PREEPD...GFS IS A BIT OF AN OUTLIER AT THIS TIMEFRAME...BEING FASTER THAN OTHER SOLUTIONS. WILL LIKELY TRIM THOSE POPS FURTHER AND REMOVE ANY MENTION OF PRECIP FOR THAT PERIOD...AND REVISIT THE ENTIRE LONG TERM FOR POSSIBLE TWEAKS BEFORE 12Z. WILL UPDATE AFD IF ANY MAJOR CHANGES ARE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 39 68 37 / 60 10 0 0 ANNISTON 70 42 70 42 / 70 10 0 0 BIRMINGHAM 68 41 69 44 / 50 10 0 0 TUSCALOOSA 71 42 72 42 / 50 10 0 0 CALERA 69 44 70 43 / 60 10 0 0 AUBURN 72 47 69 46 / 90 20 0 10 MONTGOMERY 75 47 72 44 / 80 20 0 0 TROY 75 49 72 43 / 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && JD/81
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 AM CDT SAT APR 8 2006 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 551 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA...TO WETUMPKA...TO OPELIKA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...FROM 10 AM UNTIL 6 PM. RAIN-COOLED AIR COVERED THE NORTHERN HALF OF THE FORECAST AREA EARLY THIS MORNING. A COLD FRONT OVER MISSISSIPPI WILL SWEEP EASTWARD ACROSS ALABAMA TODAY...AS AN UPPER-LEVEL DISTURBANCE ALSO MOVES OVER THE AREA. THE BEST INSTABILITY...FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...WILL LIKELY TAKE PLACE OVER SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA AFTER 10 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVER PARTS OF SOUTH-CENTRAL AND EAST-CENTRAL ALABAMA TODAY. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 AM CDT SAT APR 8 2006 ALZ038-045-047-081330- CHAMBERS-LEE-MACON- 735 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS COUNTIES UNTIL 830 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING ALONG INTERSTATE 85 MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FRANKLIN... TUSKEGEE...NOTASULGA...LOACHAPOKA...AUBURN...OPELIKA...LANETT AND HUGULEY...ALONG INTERSTATE 85 THROUGH 830 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ALSO...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL 3 W AUBURN 32.59N 85.53W
04/08/2006 E0.25 INCH LEE AL EMERGENCY MNGR
WITH A VIL OF 37 KG/M2.
&&
KSUMRALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL OPELIKA 32.65N 85.38W
04/08/2006 E0.88 INCH LEE AL EMERGENCY MNGR
REPORTED NEAR FOX RUN.
&&
KSUMRALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 AM CDT SAT APR 8 2006 ALZ044-081415- MONTGOMERY- 837 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 915 AM CDT... AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MONTGOMERY COUNTY BETWEEN THE TOWNS OF MCDADE AND DOWNING...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN EASTERN MONTGOMERY COUNTY THROUGH 915 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STEFKOVICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 838 AM CDT SAT APR 8 2006 ALZ041-042-081415- AUTAUGA-LOWNDES- 838 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND AUTAUGA COUNTIES UNTIL 915 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BENTON...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BENTON...WHITE HALL...LOWNDESBORO...AUTAUGAVILLE AND PRATTVILLE THROUGH 915 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 856 AM CDT SAT APR 8 2006 ALZ038-045-047-081445- CHAMBERS-LEE-MACON- 856 AM CDT SAT APR 8 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON...LEE AND CHAMBERS COUNTIES UNTIL 945 AM CDT... AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM SOUTHERN WEST POINT LAKE TO AUBURN TO THE MACON...MONTGOMERY COUNTY LINE NEAR INTERSTATE 85...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT A LARGE PORTION OF ALL THREE COUNTIES THROUGH 945 AM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG GUSTY WINDS AND VERY HEAVY RAINFALL ARE THE LIKELY THREATS. STEFKOVICH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504389.